Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 49, Issue 1, Winter 2003  pp. 99-113.

Abelian strict approximation in multiplier $C^*$-algebras and related questions

Authors Claudio D'Antoni (1) and Laszlo Zsido (2)
Author institution: (1) Dipartimento di Matematica, Universita di Roma "Tor Vergata", Via della Ricerca Scientifica, 00133 Roma, Italia

Summary:  We prove a general result on the strict approximability of normal elements of the multiplier algebra $M(A)$ of a $\sigma$-unital $C^*$-algebra $A$ from commutative $C^*$-algebras of $A $. As an application, we reprove a result of L.G. Brown concerning the non-existence of non-zero separable hereditary $C^*$-algebras of the corona algebras of $\sigma$-unital $C^*$-algebras. Subsequently we characterize the situation in which an $W^*$-algebras (whose class contains all corona algebras of $\sigma$-unital $C^*$-algebras) allows non-zero separable hereditary $C^*$-subalgebras.

Contents    Full-Text PDF